Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 91, NWS Pueblo, CO

July 21, 2009El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2009, 12:40 AM MDT for El Paso County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2009, 12:40 AM MDT (06:40 UTC)
Expired
Jul 21, 2009, 1:18 AM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 6.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
3234 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 210640
SVRPUB
COC041-210745-
/O.NEW.KPUB.SV.W.0091.090721T0640Z-090721T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1240 AM MDT TUE JUL 21 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES COLORADO SPRINGS...

* UNTIL 145 AM MDT...

* AT 1238 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PETERSON AFB.
  EXTREME EAST CENTRAL COLORADO SPRINGS.
  SECURITY.
  SCHRIEVER AFB.
  FOUNTAIN.
  ELLICOTT.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

&&

LAT...LON 3856 10417 3855 10483 3890 10489 3908 10468
      3909 10444
TIME...MOT...LOC 0640Z 325DEG 17KT 3889 10464

$$
ROSE
4 follow-up statements
000 
WWUS55 KPUB 210647
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 AM MDT TUE JUL 21 2009

COC041-210745-
/O.CON.KPUB.SV.W.0091.000000T0000Z-090721T0745Z/
EL PASO CO-
1247 AM MDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR CENTRAL EL PASO COUNTY...

AT 1245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR FALCON...OR 9 MILES
EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  EXTREME EAST CENTRAL COLORADO SPRINGS.
  SECURITY.
  SCHRIEVER AFB.
  FOUNTAIN.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3887 10487 3901 10463 3904 10441 3856 10417
      3855 10483
TIME...MOT...LOC 0647Z 325DEG 17KT 3886 10462

$$
ROSE
000 
WWUS55 KPUB 210653
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1253 AM MDT TUE JUL 21 2009

COC041-210745-
/O.CON.KPUB.SV.W.0091.000000T0000Z-090721T0745Z/
EL PASO CO-
1253 AM MDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR CENTRAL EL PASO COUNTY...

AT 1253 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR SCHRIEVER AFB...OR 13
MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SCHRIEVER AFB.
  FOUNTAIN.
  ELLICOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3879 10482 3891 10459 3898 10441 3856 10417
      3855 10483
TIME...MOT...LOC 0654Z 325DEG 17KT 3880 10457

$$
ROSE
000 
WWUS55 KPUB 210708
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
108 AM MDT TUE JUL 21 2009

COC041-210745-
/O.CON.KPUB.SV.W.0091.000000T0000Z-090721T0745Z/
EL PASO CO-
108 AM MDT TUE JUL 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR SOUTHERN EL PASO COUNTY...

AT 106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND VERY HEAVY RAINFALL.  THIS STORM WAS CENTERED 6 
MILES SOUTH OF SCHRIEVER AFB...OR 19 MILES SOUTHEAST OF COLORADO 
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTH CENTRAL EL PASO 
COUNTY SOUTHEAST OF THE CITY OF COLORADO SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3873 10479 3893 10438 3856 10417 3855 10483
TIME...MOT...LOC 0708Z 326DEG 23KT 3871 10448

$$
000 
WWUS55 KPUB 210718
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
118 AM MDT TUE JUL 21 2009

COC041-210728-
/O.CAN.KPUB.SV.W.0091.000000T0000Z-090721T0745Z/
EL PASO CO-
118 AM MDT TUE JUL 21 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN EL
PASO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3873 10479 3893 10438 3856 10417 3855 10483
TIME...MOT...LOC 0718Z 353DEG 29KT 3859 10451

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:59 PM MDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jul 20, 5:59 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
559 PM MDT MON JUL 20 2009

.UPDATE...
BASED ON LATEST RADAR TRENDS...HAVE UPDATED FORECAST TO GO WITH SCATTERED
POPS FOR ALL OF THE SOUTHEAST PLAINS. FRONTAL BOUNDARY IS
CURRENTLY DROPPING SOUTHWARD THROUGH EL PASO CO AS OF 00Z...AND
WILL HIT KPUB AROUND 01Z. GUSTY NORTH WINDS OF 15 T0 35 MPH MAY
ACCOMPANY THE FRONT AS IT MOVES THROUGH. -KT

&&

.AVIATION...

UPDATED TAF TO PUT NORTHEAST WIND SHIFT INTO KCOS AND KPUB AND ADD
THUNDER TO FORECAST.  FRONT SHOULD BE HITTING KCOS BY 00Z...AND INTO
KPUB AROUND 01Z. -KT

&&

.PREV DISCUSSION... /ISSUED 353 PM MDT MON JUL 20 2009/

SHORT TERM...
(TONIGHT AND TOMORROW)

..MAIN CONCERNS ARE THE TIMING OF THE FRONT...HOW MUCH LOW LEVEL
MOISTURE WILL BE PRESENT THIS EVENING AND INTO TOMORROW
MORNING...WILL THERE BE A SIGNIFICANT STRATUS DECK...AND WILL THERE
BE ANY OVERNIGHT CONVECTION....

CURRENTLY ISOLATED THUNDERSTORMS ARE BEGINNING TO FORM ON THE LEE
SIDE OF AN UPPER LEVEL TROUGH ACROSS CENTRAL AND SOUTHERN COLORADO.
DEWPOINTS WILL REMAIN IN THE MID 40S TO LOWER 50S. THE FRONT IS
MOVING ACROSS SOUTHERN COLORADO...THIS FRONT STEMS FROM A SURFACE LOW IN
NORTHERN TEXAS.

TONIGHT...GIVEN A GOOD MOISTURE POOL BEHIND THE FRONT AND EASTERLY
FLOW...THERE IS A GOOD POSSIBILITY FOR LATE AFTERNOON
TO MID EVENING SHOWERS AND THUNDERSTORMS....ESPECIALLY NEAR THE
EASTERN MOUNTAINS. ANY SHOWERS WILL ONLY AID IN KEEPING DEWPOINTS IN
THE UPPER 40S AND LOWERS 50S. THIS LOW LEVEL MOISTURE...ALONG WITH
THE FRONT WILL AID IN THE  FORMATION OF A STRATUS LAYER LATE
TONIGHT...EARLY TOMORROW MORNING.

TOMORROW...THE STRATUS DECK SHOULD DECREASE BY LATE MORNING...THE
UPSLOPE FLOW EARLY TOMORROW AFTERNOON WILL GIVE WAY TO A BETTER
CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. ESPECIALLY
IN THE MOUNTAINS AND HIGH VALLEYS. THE REASON FOR THIS IS BETTER
SURFACE BASED CAPE AND LESS OF A STRATUS DECK NEAR THE MOUNTAINS.
THE COLD FRONT...ALONG WITH THE SIGNIFICANT CLOUD COVER...WILL
DECREASE MAXIMUM DAYTIME HIGHS TOMORROW. AS LONG AS THE STRATUS LAYER
CLEARS BY MIDDAY HOWEVER THERE SHOULD BE ENOUGH DIURNAL HEATING TO
ASSIST THE UPSLOPE FLOW IN PROVIDING ENOUGH LIFT FOR TOMORROWS
AFTERNOON CONVECTION.-JMC

LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

..STRONG RIDGE TO THE WEST CONTINUES...

TUESDAY NIGHT AND WEDNESDAY...AS SURFACE HIGHS MOVES TO THE
SOUTH...UPSLOPE FLOW MOVES INTO NEW MEXICO OVERNIGHT.  BY MIDDAY
WEDNESDAY...SURFACE PRESSURES LOWER TO THE NORTH...LOWER LEVEL
MOISTURE GRADUALLY MIXING OUT EASTWARD FROM THE INTERSTATE 25
CORRIDOR.  THE BEST INSTABILITY WILL BE CLOSER TO THE KANSAS BORDER
BY LATER IN THE AFTERNOON...AND KEPT SOME HIGHER POPS IN THIS
REGION.  BULK SHEARS WILL BE AROUND 40 KNOTS IN THIS REGION.  IF
THERE IS ENOUGH INSTABILITY...THEN A STORM CAN POSSIBLY BECOME
STRONG TO SEVERE.  FURTHER WEST...DO NOT SEE ANY REASON FOR THE
ATMOSPHERE TO BECOME SIGNIFICANTLY MORE MOIST.  THERE WILL STILL BE
ENOUGH MOISTURE MOVING AROUND THE UPPER RIDGE TO GET ISOLATED
AFTERNOON AND EVENING STORMS.

THURSDAY AND FRIDAY...UPPER RIDGE DRIFTS EASTWARD AS A WEAK
DISTURBANCE APPROACHES THE PACIFIC NORTHWEST AND TROUGH OVER THE
MIDWEST MOVES EASTWARD.  WEAK SURFACE TROUGH TO THE NORTH ALLOWS FOR
MUCH OF THE LOW LEVEL MOISTURE TO MOVE EASTWARD IN KANSAS.  GFS AND
NAM HAVE SIGNIFICANT CAPES STAYING JUST EAST OF THE KANSAS BORDER.
TEMPERATURES AT 700MB WARM TO 14 TO 18C DURING THE DAY....AND
TEMPERATURES ON THE PLAINS MAY BE A FEW DEGREES TOO COOL ON THURSDAY
AND FRIDAY IF TREND OF WARMER AIR ALOFT CONTINUES.  WITH THE AXIS OF
THE RIDGE STAYING TO THE WEST... THE MAIN MONSOON PLUME WILL STAY TO
THE SOUTH AND WEST OF THE REGION...BUT THERE WILL BE ENOUGH MOISTURE
FOR ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS.

SATURDAY THROUGH MONDAY...GFS SOLUTION HAS BECOME MORE SIMILAR TO
THE EC WITH A DISTURBANCE MOVING SOUTHEAST FROM CANADA INTO THE LONG
WAVE TROUGH CENTERED NEAR THE GREAT LAKES.  A COLD FRONTAL
PASSAGE IS LIKELY ON SATURDAY.  GFS AND EC PRINT OUT SOME
PRECIPITATION SATURDAY AND SUNDAY OVER PORTIONS OF THE MOUNTAINS AND
PLAINS...WITH BULLSEYES OF QPF OVER 1/2 AN INCH.  BELIEVE THE
CONVECTIVE PARAMETRIZATION MAY BE PRODUCING THIS PRECIPITATION...AND
SUSPECT THE ATMOSPHERE ON THE PLAINS WOULD TEND TO BE CAPPED.
DECIDED TO KEEP ISOLATED POPS ON THE PLAINS...AND SOME SCATTERED
POPS ALONG THE EASTERN MOUNTAINS.  EC AND GFS SUGGEST MOISTURE MAY
POOL ALONG THE EASTERN MOUNTAINS.  EC IS FASTER WITH A REINFORCING
SURGE OF COOL AIR PASSING OVER THE PLAINS ON MONDAY.  SUSPECT ANY
INSTABILITY WILL BE ALONG THE EASTERN MOUNTAINS AND HAVE HIGHEST
POPS IN THESE REGION.  OVER THE WESTERN MOUNTAINS AND HIGH
VALLEYS...MORE OF THE SAME WITH SOME MID LEVEL MOISTURE PRODUCING
ISOLATED AFTERNOON AND EVENING STORMS. --PGW--

AVIATION...ISOLATED THUNDERSTORMS IN THE VICINITY OF THE AIRPORTS
COULD BE A CONCERN THIS AFTERNOON AND EVENING. IFR CONDITIONS WILL
REMAIN THE NORM THROUGH MOST OF THE EVENING...WITH A POSSIBLE
STRATUS DECK AND VERY SLIGHT CHANCE FOR A LIGHT FOG TOMORROW
MORNING. THIS DECK AND ANY FOG WILL HAVE DISSIPATED BY MID MORNING.
-JMC

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/44
Hazardous weather outlook, Jul 20, 10:24 PM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1024 PM MDT MON JUL 20 2009

COZ058>089-093>099-220430-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1024 PM MDT MON JUL 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE THROUGH SOUTHEAST COLORADO OVERNIGHT
PROVIDING UPSLOPE FLOW ALONG THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS. THIS MAY HELP FIRE OFF ANOTHER
ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS FOR THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS OVERNIGHT. THE MAIN THREAT WITH
THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS
CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO STORMS COULD BECOME
STRONG...PRODUCING HAIL UP TO 1 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL POSSIBLE EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES
FOR THUNDERSTORMS WILL BE OVER THE EASTERN MOUNTAINS AND PLAINS.
THE MAIN THREATS FROM MOST STORMS WILL BE LIGHTNING...WIND GUSTS
TO AROUND 50 MPH AND HAIL UP TO 1 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVERNIGHT ALONG THE EASTERN SLOPES OF THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS.

31/44

In the hours before

Special weather statement, Jul 20, 7:52 PM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT MON JUL 20 2009

COZ095-096-210215-
EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY-
752 PM MDT MON JUL 20 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  KIOWA COUNTY IN SOUTHEAST COLORADO

AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM WINDS NEAR EADS...OR 26 MILES NORTH OF
LAMAR...WHICH WAS MOVING TOWARD THE SOUTHWEST AT 40 MPH. WIND GUSTS
OF 50 MPH WILL BE POSSIBLE WITH THESE STRONG OUTFLOW WINDS.

LOCATIONS IMPACTED INCLUDE...
  SWEETWATER RESERVOIR.
  NEEGRONDA RESERVOIR.
  HASWELL.
  ARLINGTON.

BE PREPARED TO TAKE SHELTER IN THE EVENT A WARNING IS ISSUED BY THE
NATIONAL WEATHER SERVICE.

SR
Special weather statement, Jul 20, 10:47 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1047 PM MDT MON JUL 20 2009

COZ098-099-210515-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1047 PM MDT MON JUL 20 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 1047 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES SOUTH OF HOLLY...OR 24 MILES NORTH OF
THE SAUNDERS ELEVATOR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN BACA
COUNTY AND EXTREME SOUTHEASTERN PROWERS COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR
Local storm report, Jul 21, 12:16 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1216 AM MDT TUE JUL 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             2 E MONUMENT            39.10N 104.84W
07/21/2009  M1.25 INCH       EL PASO            CO   TRAINED SPOTTER

1210 AM     HAIL             5 NE AIR FORCE ACADEMY  39.03N 104.80W
07/21/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

KT
Local storm report, Jul 21, 12:18 AM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1218 AM MDT TUE JUL 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     HAIL             4 SE MONUMENT           39.05N 104.83W
07/21/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

KT
Local storm report, Jul 21, 12:21 AM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1221 AM MDT TUE JUL 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     HAIL             1 N BLACK FOREST        39.04N 104.70W
07/20/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            HAIL 1.5 INCHES DEEP ON THE GROUND.

&&

KT
Local storm report, Jul 21, 12:32 AM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1232 AM MDT TUE JUL 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     HEAVY RAIN       4 SE MONUMENT           39.05N 104.83W
07/20/2009  M1.69 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL BETWEEN 1208 AM AND 1228 AM.

&&

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:41 PM MDTSevere Thunderstorm WarningPUBEl Paso64 min
Jul 21, 12:31 AM MDTAreal Flood AdvisoryPUBEl Paso89 min
Jul 21, 2:17 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller58 min
Jul 21, 3:14 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller24 min
Jul 21, 3:37 PM MDTAreal Flood AdvisoryPUBAlamosa, Costilla, Huerfano, Las Animas3 hr
Jul 21, 3:47 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Huerfano, Saguache58 min
Jul 21, 3:58 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas62 min
Jul 21, 4:34 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano, Las Animas56 min
Jul 21, 4:45 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo60 min
Jul 21, 5:03 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jul 21, 5:23 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero, Pueblo67 min
Jul 21, 5:57 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.